Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 144, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 24, 2021, 4:29 PM CDT for Johnson County, Pettis County, Missouri. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- Oct 24, 2021, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 4:57 PM CDT | TORNADO | 3 S Sedalia, MO | NWS STORM SURVEY FOUND EVIDENCE OF A BRIEF EF-0 TORNADO JUST SOUTH OF SEDALIA. |
| Oct 24, 4:59 PM CDT | TORNADO | 1 S Sedalia Memorial Ar, MO | BRIEF CIRCULATION WITH DEBRIS JUST EAST OF SEDALIA ALONG HWY 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 2:06 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WUUS53 KEAX 242129
SVREAX
MOC101-159-242200-
/O.NEW.KEAX.SV.W.0144.211024T2129Z-211024T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
429 PM CDT Sun Oct 24 2021
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Pettis County in central Missouri...
Southeastern Johnson County in west central Missouri...
* Until 500 PM CDT.
* At 428 PM CDT, a severe thunderstorm was located near Windsor,
moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sedalia, Windsor, La Monte, Smithton, Green Ridge, Whiteman Afb,
Hughesville and Sedalia Memorial Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central and
west central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CDT for central and
west central Missouri.
&&
LAT...LON 3856 9351 3856 9364 3866 9370 3891 9314
3877 9305 3864 9307 3852 9351
TIME...MOT...LOC 2128Z 250DEG 40KT 3860 9356
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BT2 follow-up statements
401
WWUS53 KEAX 242137
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
437 PM CDT Sun Oct 24 2021
MOC101-242146-
/O.CAN.KEAX.SV.W.0144.000000T0000Z-211024T2200Z/
Johnson MO-
437 PM CDT Sun Oct 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central
Missouri.
LAT...LON 3852 9351 3875 9350 3891 9314 3877 9305
3864 9307
TIME...MOT...LOC 2136Z 250DEG 40KT 3863 9344
$$
MOC159-242200-
/O.CON.KEAX.SV.W.0144.000000T0000Z-211024T2200Z/
Pettis MO-
437 PM CDT Sun Oct 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR PETTIS COUNTY...
At 436 PM CDT, a severe thunderstorm was located over Green Ridge, or
8 miles northeast of Windsor, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sedalia, Windsor, La Monte, Smithton, Green Ridge, Hughesville and
Sedalia Memorial Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9351 3875 9350 3891 9314 3877 9305
3864 9307
TIME...MOT...LOC 2136Z 250DEG 40KT 3863 9344
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BT724
WWUS53 KEAX 242151 RRA
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
451 PM CDT Sun Oct 24 2021
MOC159-242200-
/O.CON.KEAX.SV.W.0144.000000T0000Z-211024T2200Z/
Pettis MO-
451 PM CDT Sun Oct 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN PETTIS COUNTY...
At 451 PM CDT, a severe thunderstorm was located over Sedalia, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sedalia, Smithton and Sedalia Memorial Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3854 9345 3885 9324 3891 9314 3877 9305
3864 9307
TIME...MOT...LOC 2151Z 250DEG 40KT 3869 9323
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:55 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 24, 3:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 355 PM CDT Sun Oct 24 2021 .Discussion... Issued at 350 PM CDT SUN OCT 24 2021 Key Messages: - Severe thunderstorms are ongoing and will continue through late afternoon and early evening for portions of Missouri east of the KC metro. Large hail, strong winds, and tornadoes are all possible. - Cool and dry for Monday with temperatures warming into Tuesday. - Showers and thunderstorms return to the forecast for Wednesday and into Thursday. Discussion: As of 3 pm the surface low is entering into NW Missouri with a cold front extending southward through the KC metro and essentially down the Interstate 49 corridor with the warm front extending to the east southeast from the surface low through north central Missouri. Severe storms are ongoing across NW Missouri near the surface triple point, with at least one confirmed tornado and several other areas of rotation over the past hour or so. Additional storms are expected to develop further south along the cold front by around 4 pm east southeast of the KC metro area, with storms likely to form into a line as they head toward central Missouri. A few discrete storms may be possible out ahead of the main line this afternoon, which would pose the largest threat for tornadoes and large hail. Otherwise, once storms form into a line the primary threat should transition into strong straight line wind gusts with the possibility of a brief tornado or two along the leading edge of the line. A tornado watch is in effect through 10 pm, although storms should completely exit the region to the east by around 7 pm this evening. Strong westerly wind gusts up to 35 to 40 mph have been observed immediately behind the cold frontal passage. Winds should turn northwesterly and relax by late tonight with a stratus cloud deck hanging around through Monday morning. Overnight lows should range from as cold as the upper 30s across far NW Missouri to the low to mid 40s elsewhere. Stratus should scatter out by late Monday morning with clear skies overtaking the region by around noon. Northwest flow aloft will be in place with surface high pressure building in from the north. This will keep temperatures cool tomorrow with highs only reaching the mid to upper 50s with lows Monday night dropping into the mid 30s to low 40s. Mid level ridging will build back in on Tuesday out ahead of a high amplitude trough coming across the Rockies. This will resume southerly low level flow and help send high temperatures into the mid 60s to low 70s for most locations. The aforementioned high amplitude trough will come across the Southern Plains and into the mid to lower Mississippi Valley on Wednesday and into Thursday. Some differences remain on the exact timing and evolution of this trough, but it looks likely that scattered to widespread showers and thunderstorms will impact the region for portions of Wednesday and Thursday. Rain should move out by Friday and into the weekend. Temperatures during this period look to be slightly below to near normal. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 123 PM CDT SUN OCT 24 2021 Terminals have improved to VFR with a mid level cloud deck in place as southerly winds have increased out ahead of an approaching surface low and cold front. This front will move through the terminals around 20z, with winds turning westerly behind the front and gusting to 25 knots or so. An isolated shower or storm will be possible with the frontal passage, but better coverage of storms will remain east of the terminals. MVFR CIGs should return later this afternoon and remain there through the majority of the period before improving to VFR by mid to late Monday morning. Winds will turn northwesterly overnight tonight with gusts relaxing. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...BMW
Hazardous weather outlook, Oct 24, 5:15 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Sun Oct 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Sun Oct 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered morning thunderstorms will continue before moving out of the area by midday. A few of these storms may produce hail and localized heavy rainfall. Severe storms are possible this afternoon and early evening. The greatest risk area is along and east of a line from Clinton to Moberly Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Oct 24, 2:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
240 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TORNADO 2 NW TROY 39.81N 95.12W
10/24/2021 DONIPHAN KS EMERGENCY MNGR
EMD REPORTED VISUAL OF TORNADO WITH DEBRIS.
&&Local storm report, Oct 24, 4:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 6 WSW KINGSTON 39.62N 94.14W
10/24/2021 CALDWELL MO PUBLIC
ROOF DAMAGED WNW OF MIRABLE.
&&Local storm report, Oct 24, 4:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 SSW COFFEY 40.07N 94.02W
10/24/2021 DAVIESS MO LAW ENFORCEMENT
POSSIBLE TORNADO...REPORTS OF TREES
UPROOTED.
&&Special weather statement, Oct 24, 4:07 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Sun Oct 24 2021
MOZ039-044-045-053-054-242130-
Bates MO-Johnson MO-Saline MO-Pettis MO-Henry MO-
407 PM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of Henry, east central
Bates, western Pettis, southwestern Saline and eastern Johnson
Counties through 430 PM CDT...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Warrensburg to near Appleton City. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrensburg, Clinton, Windsor, Knob Noster, Sweet Springs, Whiteman
Air Force Base, La Monte, Leeton, Green Ridge, Calhoun, Deepwater,
Montrose, Chilhowee, Houstonia, Whiteman Afb, Coal, Hughesville, Post
Oak, Hartwell and La Due.
This includes Interstate 70 in Missouri between mile markers 67 and
78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for central and
west central Missouri.
&&
LAT...LON 3882 9379 3893 9353 3893 9350 3895 9349
3911 9311 3851 9345 3851 9352 3839 9352
3829 9357 3821 9389 3821 9405 3816 9406
3813 9417
TIME...MOT...LOC 2107Z 245DEG 41KT 3878 9375 3823 9406
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BTLocal storm report, Oct 24, 4:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BRECKENRIDGE 39.76N 93.80W
10/24/2021 E1.50 INCH CALDWELL MO PUBLIC
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 12:52 AM CDT | Special Weather Statement | EAX | Grundy | 23 min |
| Oct 24, 1:26 AM CDT | Special Weather Statement | EAX | Buchanan | 34 min |
| Oct 24, 5:07 AM CDT | Flash Flood Warning | EAX | Grundy, Harrison, Sullivan | 5 hr |
| Oct 24, 8:26 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 hr |
| Oct 24, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 40 min |
| Oct 24, 2:12 PM CDT | Tornado Warning | EAX | Andrew, Holt | 33 min |
| Oct 24, 2:31 PM CDT | Tornado Warning | EAX | Andrew, Buchanan, DeKalb | 29 min |
| Oct 24, 2:39 PM CDT | Tornado Warning | EAX | Andrew | 23 min |
| Oct 24, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 46 min |
| Oct 24, 2:51 PM CDT | Tornado Warning | EAX | Buchanan, Clinton, DeKalb | 24 min |
| Oct 24, 3:23 PM CDT | Tornado Warning | EAX | Daviess, DeKalb, Gentry | 37 min |
| Oct 24, 3:26 PM CDT | Tornado Warning | EAX | Caldwell, Clinton | 34 min |
| Oct 24, 3:50 PM CDT | Tornado Warning | EAX | Caldwell, Daviess, Livingston | 25 min |
| Oct 24, 4:07 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 23 min |
| Oct 24, 4:10 PM CDT | Tornado Warning | EAX | Livingston | 35 min |
| Oct 24, 4:16 PM CDT | Tornado Warning | EAX | Grundy, Harrison, Mercer | 29 min |
| Oct 24, 4:37 PM CDT | Tornado Warning | EAX | Linn, Livingston, Sullivan | 38 min |
| Oct 24, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 49 min |
| Oct 24, 4:57 PM CDT | Tornado Warning | EAX | Cooper, Pettis | 33 min |
| Oct 24, 5:10 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 35 min |
| Oct 24, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.